On the monotonicity of Hilbert functions

  • Tony J. Puthenpurakal

    Indian Institute of Technology Bombay, Mumbai, India
On the monotonicity of Hilbert functions cover
Download PDF

A subscription is required to access this article.


In this paper we show that a large class of one-dimensional Cohen–Macaulay local rings has the property that if is a maximal Cohen–Macaulay -module then the Hilbert function of (with respect to ) is non-decreasing. Examples include (1) complete intersections where is regular local of dimension three and ; (2) one dimensional Cohen–Macaulay quotients of a two dimensional Cohen–Macaulay local ring with pseudo-rational singularity.

Cite this article

Tony J. Puthenpurakal, On the monotonicity of Hilbert functions. Rend. Sem. Mat. Univ. Padova 141 (2019), pp. 1–8

DOI 10.4171/RSMUP/11